Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

High blood sugar levels. Taking Gemer. Gained weight. Effect of medicine?

i am a diabetic, 62 years, weigh 89 kgs. some three months ago my doctor prescribed the following drugs:gemer pl 2 (in the morning) and gemer 1 at night) when he found that my blood sugar levels continued to be a bit high( fasting:140; PP:205). Last fortnight I underwent a thorough check-up at a diabetes centre at chennai. My blood sugar levels read 107 (fasting), 189 (pp) and HbA1c 6.2. The diabetologist advised me not to take gemer Pl 2 as it is fraught with serious side effects including rapid weight gain , even cancer and instead prescribed gemer 2 forte ( in the morning before food, jalra 50 mg after breakfast and gemer 1 at night before food). I had indeed gained around 9 kgs in two months of taking gemer pl 2 .Kindly clarify as to the side effects of pl 2 and also advise me as to whether i should take jalra 50 mg in place of gemer pl 2.
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  559
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Thanks for writing in to Healthcare Magic!
If you have uncontrolled diabetes then treatment with insulin or OHA like Gemer-xyz would cause an initial weight gain because they improve the retention of nutrients in the body which was being lost in urine without treatment.
Till date there is no reason to believe that Gemer PL2 can cause cancer.
Both the regimen you are taking are not appropriate, Gemer should be taken before the main meal of the day once and should be supplemented by some other medicne like metformin in the evening depending on the blood sugar levels. You sould not take Jalra/Gemer in the evening, consult again to a good physician with your current sugar levels and keep a follow up.
Side effects of Gemer PL@ are- hypersensitivity, Increased risk of cardiovascular mortality particularly in elderly and debilitated patients, Inappropriate secretion of antidiuretic hormone may be there particularly in patients of C.H.F or hepatic impairment.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor